Lexapro Fatigue - Social Anxiety Forum
 
Thread Tools
post #1 of 11 (permalink) Old 11-16-2008, 10:39 AM Thread Starter
SAS Member
 
Join Date: Jul 2008
Location: New Jersey
Gender: Male
Posts: 186

Lexapro Fatigue


I was just curious if anyone that has taken Lexapro has had a problem with fatigue/drowsiness. Does it subside eventually? I've been on it for a few days, and it has made me so tired. By 10:00 PM, I am ready to go to sleep. I used to stay up until 1:00 AM. I also feel tired during the day, almost like I need a nap. I am wondering if it has something to do with my sleep being interrupted. I've been waking up each night at about 3:30 AM, but I am able to go back to sleep...although, it seems like it's a very "light" sleep.

By the way, I am currently taking 5 mg. I am wondering if this problem will get worse when my dosage is increased.
chris87 is offline  
Sponsored Links
Advertisement
 
post #2 of 11 (permalink) Old 11-16-2008, 09:07 PM
SAS Member
 
KurtG85's Avatar
 
Join Date: Sep 2008
Location: Missouri
Gender: Male
Age: 34
Posts: 676
I sleep a **** load on lexapro (an average of about 12 hours). It also seems to make it easier to stay up for longer periods of time (when I get a normal or less than normal amount of sleep the night before). I also take 5mg IR adderall but my sleep patterns are much more normal when just on adderall. It also should be noted that, growing up, I always have had a tough time getting to sleep (even though that is all I ever want to do because it is my only escape from severe depression/anxiety).

The reason I would find it difficult to sleep is that my mind would not shut up with OCD-type mile-a-second-running ADD thoughts. Strangely, adderall makes it easier for me to sleep because it stops this rush of thoughts or the amphetamine high makes them not so annoying or something.

-"To have a right estimate of a man's character, we must see him in misfortune."
KurtG85 is offline  
post #3 of 11 (permalink) Old 11-16-2008, 09:22 PM
Has B... a ..nNed herself
 
RubyTuesday's Avatar
 
Join Date: Aug 2007
Location: Australia
Age: 41
Posts: 4,424
I'm lucky: I've got nothing but good, if not great, experiences on Lexapro.
-No side effects. No depression (in fact, despite my life still not being great social wise, I feel pretty good) and my anxiety has reduced by 60 to 70 percent.

...sometimes I even forget to take my pill I notice problems that little.


RubyTuesday is offline  
 
post #4 of 11 (permalink) Old 11-16-2008, 09:27 PM
SAS Member
 
Join Date: Nov 2008
Posts: 7
I find it weird that a lot of people are recommending Adderall for anxiety but the thing is that med is made for people with adhd/add, for example I wanted an opinion on problems that I am having in the topic below...

http://www.socialanxietysupport.com/...ht-away-53210/

I was told adderall rx is good but I am a bit confused since that is a med for adhd.
JoeShum is offline  
post #5 of 11 (permalink) Old 11-18-2008, 01:34 AM
SAS Member
 
spoox's Avatar
 
Join Date: Oct 2008
Age: 47
Posts: 25
I am on Lexapro for about 2 weeks now and I too experience being sleepy a lot. I actually do take naps and they feel great lol. I have insomnia and for some reason the Lexapro makes me sleep like a baby. I must say that I am a full time nightshift worker so I sleep an average of 6-7 hours a day and take a 1-2 hour nap before going into my shifts in the evening. I do struggle to stay awake about 1 hour after taking it and watching TV though.
My anxiety is about 50% better and I feel improvement every day.

They say most of your brain shuts down during cryo-sleep. All but the primitive side, the animal side. No wonder I'm still awake
spoox is offline  
post #6 of 11 (permalink) Old 11-18-2008, 09:58 AM
Spectacular Member
 
Noca's Avatar
 
Join Date: Jun 2005
Location: Ontario
Gender: Male
Age: 32
Posts: 20,864
Quote:
Originally Posted by JoeShum View Post
I find it weird that a lot of people are recommending Adderall for anxiety but the thing is that med is made for people with adhd/add, for example I wanted an opinion on problems that I am having in the topic below...

http://www.socialanxietysupport.com/...ht-away-53210/

I was told adderall rx is good but I am a bit confused since that is a med for adhd.
So what its a med for ADHD/ADD? Topamax is a med for epilepsy and yet it works on migranes?? Its called an "Off Label Use"




"It's better to be prepared for an opportunity and not have one than to have an opportunity and not be prepared." -- Whitney Young Jr.
Noca is offline  
post #7 of 11 (permalink) Old 11-18-2008, 10:32 AM
SAS Member
 
Join Date: Nov 2008
Location: Bakersfield, Calif.
Gender: Male
Age: 32
Posts: 36
Lexxapro effected my sleeping habits, but not is the same way.

With lexxapro (I was on 10mg) I don't remember feeling very drowsy during the day or having any extra energy during the night, but I did have trouble falling asleep. I'd go to bed around my normal time and just lie there for 3-4 hours. It got to the point where I would put off going to bed for as long as I could because I didn't want to have to deal with the anxiety of wondering when I would finally fall asleep.

After several weeks, maybe a few months, it finally got better. Although it didn't help my depression much so my psych put me on wellbutrine, which had a similar effect on my ability to sleep. Again, after several weeks things finally got better.

My guess is your sleep habits will eventually get back to normal, though it may take as many as a few months.
BrandonCA86 is offline  
post #8 of 11 (permalink) Old 11-20-2008, 12:30 PM
kev
SAS Member
 
Join Date: Jan 2005
Age: 35
Posts: 1,676
You're one of those unfortunate people who get tired on SSRI's. I thought Lexapro was supposed to be in the middle (neither sedating nor activating) but I agree with you. Lexapro lowers my energy a bit. I take Lexapro, Provigil, and Wellbutrin.... 1 stimulant, one supposedly activating anti-depressant and one supposedly in the middle and I still nap during the day.

Short answer... yeah, it does to some people. it probably wont go away but maybe you'll get lucky and it will.
kev is offline  
post #9 of 11 (permalink) Old 11-20-2008, 08:53 PM
Permanently Banned
 
Join Date: Nov 2008
Location: Seattle
Gender: Male
Age: 33
Posts: 217
I've heard from other posters and other boards that the initial Lexapro "extreme fatigue" should dissipate substantially around the 3 month mark. I have never taken it for 3 months at a stretch so I can't verify that.

However, there may be some residual "slight fatigue" that stays with you as long as you take the med. Who has been on Lexapro for more than 3 months and can comment on the fatigue as a long-term S/E?
gordonjohnson008 is offline  
post #10 of 11 (permalink) Old 11-21-2008, 12:10 AM
SAS Member
 
KurtG85's Avatar
 
Join Date: Sep 2008
Location: Missouri
Gender: Male
Age: 34
Posts: 676
I've never had a med change side effects on me whether its day 3 or month 3. Its all going to come down to the individual though.

I have been on lexapro for years.

-"To have a right estimate of a man's character, we must see him in misfortune."
KurtG85 is offline  
post #11 of 11 (permalink) Old 12-11-2014, 10:26 PM
SAS Member
 
Join Date: Dec 2014
Posts: 1
Hello, the same thing happened to me when I started taking lexapro. My dr suggested taking at night instead. I did this at a very low does an gradually got up to my full dose two nights ago. All has been good. I do find though, that I wake around 3-4am and have trouble getting back to sleep.
Jo M is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Similar Threads
Thread Thread Starter Forum Replies Last Post
Fatigue Hot Chocolate Secondary Disorders 9 06-24-2009 08:33 PM
SSRI Fatigue chris87 Medication 5 04-12-2009 12:35 PM
I think it's mental fatigue nightwalker Coping With Social Anxiety 4 11-25-2008 10:05 PM
Lexapro/Escitalopram Fatigue JaneEyre Medication 2 11-06-2008 08:20 AM
Fatigue James of Maine Secondary Disorders 14 12-25-2005 04:04 PM

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome